Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Mirtazapine (Avanza, Axit, Mirtaz, Mirtazon, Remeron, Zispin) Question  (Read 1271 times)

0 Members and 1 Guest are viewing this topic.

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
I think I forgot to take my medication. I can't remember as i'm terrible with remembering to take pills. So either that's what's causing me to feel like crap today, or the suggestion and fear that I forgot to take it.

It is probably a bit of both, Ed. The mean half-life for males is about 26 hours (~36 for females) - range 20-40, so there isn't much margin for error, especially if you're a fast metabolizer, but withdrawal effects usually take a while to become noticeable.

Quote
But that'll mean i'm faced with unbearable dizziness for the rest of the day.

I'm surprised it takes that long. Mirtazapine is absorbed into the bloodstream fairly quickly usually reaching peak plasma levels within 2 hours.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline raggamuffin

  • Full Member
  • ***
  • Posts: 102
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
My metabolism is stupidly fast. I have put on a stone on this medication. But in general, I eat constantly and never put on weight and i'm always hungry. So when I went on this medication my body just went nuclear in terms of hunger.

I meant drowsiness. Half an hour after I take the medication I get hit with the worst drowsiness and it doesn't go away.

Ed
Bookmark and Share
Feel free to add me on the book of faces - "Ed Raggamuffin Foulds"

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
I have put on a stone on this medication.

Some can develop carbohydrate cravings so bad when taking mirtazapine that they will literally eat sugar straight from the bag.

Quote
Half an hour after I take the medication I get hit with the worst drowsiness and it doesn't go away.

Small doses of mirtazapine are often prescribed to counter SSRI induced insomnia, so this isn't surprising. It's because it is a far, far better antihistamine than a serotonin and norepinephrine reuptake inhibitor. I'd like to tell you that this diminishes over time, but it won't.  :(

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline anxious J

  • Jr. Member
  • **
  • Posts: 71
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Can Mirtazapine lead to growth of new brain neurons that are damaged by stress Hormones ? Also does anyone no if benzo's can encourage the growth aswell ?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Can Mirtazapine lead to growth of new brain neurons that are damaged by stress Hormones ?

Yes.

Quote
Also does anyone no if benzo's can encourage the growth aswell ?

No, they don't and there is some recent evidence that when taken with antidepressants (ADs) they may impede initiation of neurogenesis to an extent. But it is still better to use benzodiazepines to ease the initial antidepressant induced increase in anxiety than have patients stop taking the AD because of it.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline raggamuffin

  • Full Member
  • ***
  • Posts: 102
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
every gp I saw (7 in total) were anti benzos. I got five 1mg once when I had a severe panic attack in the waiting room and by the time I got into the gp's office I was trembling and a complete wreck. Speaking to American's on anxiety forums I noticed a member check more lenient approach to Benzos prescriptions state side

Ed
Bookmark and Share
Feel free to add me on the book of faces - "Ed Raggamuffin Foulds"

Offline raggamuffin

  • Full Member
  • ***
  • Posts: 102
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Here's something I wondered, would the medication affect empathy? I know it alters mood, but I found that I've always been a person who people come to for advice and I always empathize with people. often taking on their burdens unecessarily. But recently I am not feeling much. I've read about people feeling numb or indifferent on medication such as SSRI's and such like. So I guess this could be something to be expected? Not really concerned about it. As i'm 6 weeks into this now i've got used to all the side effects. I just noticed today though, that people still come to me asking for advice and I feel little emotion towards the situation.

Ed
Bookmark and Share
Feel free to add me on the book of faces - "Ed Raggamuffin Foulds"

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
every gp I saw (7 in total) were anti benzos.

You've got a better chance of winni ng the pools than getting a BZD prescription from a NHS GP, though apparently it's a little easier if you go private. And the NHS looks like it is moving away from antidepressants to therapy too. Before the GFC pole-axed the UK economy there were grand plans to train and extra 10,000 therapists, plus offer online courses. Most NHS trusts do now offer online therapies such as Fear-fighter, but then extra therapists seems to have been put on the back burner.

Quote
I've read about people feeling numb or indifferent on medication such as SSRI's and such like. So I guess this could be something to be expected? Not really concerned about it.

It's early days yet. IME, most do not usually turn into emotionless robots when taking antidepressants though they often do turn inwards for a while at the beginning. A change of med may overcome this if it becomes an ongoing issue.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline raggamuffin

  • Full Member
  • ***
  • Posts: 102
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Thanks for all the responses it's been very helpful. So I went back to the GP today as he'd asked me to see him after around 3 weeks to see how I was doing. As I noticed no change after 3 I waited until 6. He's upped the doseage to 45mg but asked me to book another appointment in 3 weeks time. He said if it's not had an effecty by that time then it'd be time to slowly take me off them and try something else.

Personally I would like to go down the medication free route. A friend fo mine at work went to dfo CBT like me. But didn't find it effective (like me). He read about ERP therapy and how studies are showing it might be more effective than CBT. He recommended I try that instead. Do you know much about this route of therapy?

http://www.sevencounties.org/poc/view_doc.php?type=doc&id=52493&cn=6

Ed
Bookmark and Share
Feel free to add me on the book of faces - "Ed Raggamuffin Foulds"

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
He read about ERP therapy and how studies are showing it might be more effective than CBT. He recommended I try that instead. Do you know much about this route of therapy?

http://www.sevencounties.org/poc/view_doc.php?type=doc&id=52493&cn=6

Exposure therapy is a part of CBT. I can be particularly useful where there are specific triggers for the anxiety so I'm not sure how helpful it will be for you, but, as with all treatments, the only way to ascertain its effectiveness is to try it.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: